Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

I am on Norvir + Truvada + Prezista, anyone on these meds with facial wasting?

(1/3) > >>

mexguynyc:
Dear All,

First of all, I would like to apologize to all of those who might think that I am sounding totally shallow in this post. I am actually grateful to be alive, have a job, have support when dealing with this and to be able to meet, even if only through the internet, amazing people like all of you, who actually take the time to answer the questions that I have asked since I found out I am positive.

I only started taking these medications 4 days ago. I take one NORVIR+two PREZISTA+ one TRUVADA. I got infected less than 7months ago. I am on the thin side, I have always been. I can eat anything I want and in any amount and still keep my very thin waste.

I used to be very happy with being thin, people have always make remarks about how lucky I am to be able to eat so much and to look as if I never ate anything. I am now very scared of being so thin. I wonder if the fact that I am so thin is going to be some kind of downfall. In particular, I am very scared all the side effects of these medications and  especially of face wasting, the loss of fat in the body and any other signs that will give me "the look".  Is there anyone out there who is experiencing lipodystrophy, or who knows more about this who could give me some information on this that could make me be better informed of the future? I would also appreciate any information on things that you think I should do to prevent any side effect. I don't smoke, do drugs and I hardly ever drink (so if I have to give it up, it will be extremely easy to do). Just for extra background, this "fear" came to my mind because I met someone who was very thin, started taking medications similar to mine 4 years ago and the loss of fat on his face is already rather obvious. If someone can share with me his experience with facial wasting and the loss of fat (muscle?) in the body, I will be very grateful.

Since I am newly infected and already on medication, I have decided to take the bull by the horns. I have started working out. I have only done cardio in the past but I am even afraid now of just doing cardio. Should I also try to lift weights? I wonder if anyone could give me any other ideas on what I could do to continue with the same quality of life as long as possible? (still reading the section on nutrition).

I want you all to know that I truly appreciate your comments and your ideas on this. I appreciate and value all of them.

Thanks in advance.

Best of luck for everyone!  :)
 

Miss Philicia:
I'm on these exact same meds, and while I have lipo in my face, it all happened PREVIOUS to this regimen.  In fact, it all stems from stuff I took in the early/mid-90s that are no longer on the market and/or prescribed widely.  I have not experienced any further lipo issues while on this regimen.

Btw, you're confusing wasting issues with lipo issues.  If HIV meds cause lipo in someone its a cellular dysfunction, and no amount of gym time will reverse it.  Wasting, as in losing body weight, is a separate medical condition.  If anything you may experience some weight gain below your abdominal muscles, probably from Norvir.

I'd really try and relax.  This med regimen is one of the least likely to cause any lipo issues.  Frankly all of the people I personally know that have had lipo issues in their face and/or buttocks got it the same way I did -- from stuff like ddi that they too in the mid-90's.

negativelypositivenow:
Hello Mexguynyc,

I recently got diagnosed and I am on the exact drug regimen as you were, Truvada+Prezista+Norvir.  I am 28 and have been on the thin side. I wanted to check with you if you saw any side effects with weight gain/loss or any other because of this drug regimen. Any information is greatly appreciated.

Thanks,
Positivelove


--- Quote from: mexguynyc on April 02, 2010, 03:35:25 PM ---Dear All,

First of all, I would like to apologize to all of those who might think that I am sounding totally shallow in this post. I am actually grateful to be alive, have a job, have support when dealing with this and to be able to meet, even if only through the internet, amazing people like all of you, who actually take the time to answer the questions that I have asked since I found out I am positive.

I only started taking these medications 4 days ago. I take one NORVIR+two PREZISTA+ one TRUVADA. I got infected less than 7months ago. I am on the thin side, I have always been. I can eat anything I want and in any amount and still keep my very thin waste.

I used to be very happy with being thin, people have always make remarks about how lucky I am to be able to eat so much and to look as if I never ate anything. I am now very scared of being so thin. I wonder if the fact that I am so thin is going to be some kind of downfall. In particular, I am very scared all the side effects of these medications and  especially of face wasting, the loss of fat in the body and any other signs that will give me "the look".  Is there anyone out there who is experiencing lipodystrophy, or who knows more about this who could give me some information on this that could make me be better informed of the future? I would also appreciate any information on things that you think I should do to prevent any side effect. I don't smoke, do drugs and I hardly ever drink (so if I have to give it up, it will be extremely easy to do). Just for extra background, this "fear" came to my mind because I met someone who was very thin, started taking medications similar to mine 4 years ago and the loss of fat on his face is already rather obvious. If someone can share with me his experience with facial wasting and the loss of fat (muscle?) in the body, I will be very grateful.

Since I am newly infected and already on medication, I have decided to take the bull by the horns. I have started working out. I have only done cardio in the past but I am even afraid now of just doing cardio. Should I also try to lift weights? I wonder if anyone could give me any other ideas on what I could do to continue with the same quality of life as long as possible? (still reading the section on nutrition).

I want you all to know that I truly appreciate your comments and your ideas on this. I appreciate and value all of them.

Thanks in advance.

Best of luck for everyone!  :)

--- End quote ---

mewithu:
 First , off they do not know for sure what causes wasting . The virus or the meds or a combination of the drugs and the medicine. Something that you need to discuss with a good Hiv DR.

MASTERMAT:
BEEN ON THAT MED... LOTS OF MEDS CAUSE FACIAL WASTING, AND OR LIPODISTROPHY... I HAVE BOTH.. IF U HAVE THE MONEY U CAN GO TO A GOOD COSMETIC SURGEON... CHECK HIM OR HER OUT FULLY AND THEIR WORK.. AND GET FILLERS FOR THE FACE THERE ARE DIFFERENT OPTIONS...ALSO I HAVE CHANGED MY HAIR STYLE AND GROWN A GOTEE/ BEARD TO HELP ALTER THE LOOK.. IT DOES WORK.. IF U DO STUFF THE CHANGE YOUR LOOK PEOPLE WON'T NOTICE... AND I THINK WE NOTICE THINGS THAT OTHER PEOPLE DON'T...REMEMBER WE ARE ALL AGING AND I THINK WE FOCUS ON CHANGES TO OUR BODIES TO MUCH... WHAT WE SEE ON TV  ARE NOT REAL PEOPLE.. THEY ARE THE RARE FEW AND THEY HAVE LOTS OF MAKEUP ON... IF U DRESS WELL AND INTERACT WELL WITH PEOPLE THEN U WILL BE POPULAR... PEOPLE LOVE ME AS I AM... ALSO I WEAR A HOODIE DOWN TO HIDE MY  HUMP.....

Navigation

[0] Message Index

[#] Next page

Go to full version